Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Funky Exercise Symptom
    avatar
    stampinroo posted:
    Hi! I am a 36-year-old female who exercises 7 hours a week. My exercise activities include various fitness classes and the elliptical machine. Usually when I am doing the elliptical, about 45 minutes into the workout, my low back gets "hot". It is not muscle burn or aching. It feels like I've been chemically burned or severly sunburnt, and it is excruciatingly painful when my shirt touches my skin in that area. Within 5 minutes of being finished with the workout, I feel normal again. This bizarre symptom does not affect any other part of my body, and this started in July. I have not changed medications/detergents/shampoo/soap/etc. Any thoughts?
    Reply
     
    avatar
    Rich Weil, MEd, CDE responded:
    Hi stampinroo,
    I've never heard of anything like that happening during exercise and I don't know what it is. It sounds very uncomfortable. I've known people who have had shingles who report excruciating skin pain like that, especially when clothing touches the skin, or even a gentle breeze, and you seem to be suffering in the same way, but obviously yours is much more temporary and transient. Maybe you should see a dermatologist, but like I said, I don't know what it is, and so you probably ought to check in with your doctor first to see if he or she can recommend something. Please post back if you find out what it is. It's new to me and I am curious to know. Good luck. Rich
     
    avatar
    stampinroo replied to Rich Weil, MEd, CDE's response:
    Thank you! Your advice on seeing a dermatologist is valid...I have to admit that I am reluctant to do so because it's something I can live with and my insurance is terrible. Maybe it'll have to bug me for a few more months.
     
    avatar
    Rich Weil, MEd, CDE replied to stampinroo's response:
    You're very welcome. When you finally get your answer please post back. I'm curious to know what you find. Thanks. Rich


    Helpful Tips

    Ab ExercisesExpert
    As mentioned in the Losing Belly Fat post, you cannot spot reduce, but you can tighten muscles under excess fat. As a result you could ... More
    Was this Helpful?
    58 of 72 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.